Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

In the eye of the storm: iodinated contrast medium induced thyroid storm presenting as cardiopulmonary arrest.

The administration of iodinated contrast medium may lead to excess free thyroid hormone release and cause thyroid storm. A woman presented to the emergency department with dyspnea, hemoptysis, and intermittent bilateral lower extremities edema. Physical examination revealed mildly enlarged thyroid. Patient underwent a computed tomography scan of the chest with intravenous iodinated contrast medium to rule out pulmonary embolism, the patient developed a thyroid storm second to iodinated contrast medium injection. Proper treatment was provided and the patient had a good outcome. We present this case of an unusual presentation of a thyroid storm with cardiac arrest. This case illustrates that evaluating thyroid function tests in patients with an enlarged thyroid prior to the administration of iodinated contrast medium could prevent the development of thyroid storm.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app